Wisconsin, 2020Flooding in Wisconsin, March 1 to 31, 2020
March 1 to 31, 2020 · NWS GRB · 2 events in 2 counties and zones
Record high lake levels on Lake Michigan caused some isolated flooded areas near the lake on an ongoing basis.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Record high lake levels on Lake Michigan caused some isolated flooded areas near the lake on an ongoing basis.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Feb 29, 10:45 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Feb 29, 10:45 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1045 PM CST Sat Feb 29 2020
Updated aviation portion for 06Z TAF issuance
.SHORT TERM...Tonight and Sunday
Issued at 340 PM CST Sat Feb 29 2020
Main forecast concerns for the short term are the cloud trends
and their impact on temperatures mainly tonight and on Sunday.
This evening through tonight...Besides a small patch of stratus
moving east/northeast into portions of central and north-central
Wisconsin this afternoon, the rest of the region remained sunny.
Aloft, a broad upper-level ridge was building over the Upper
Mississippi Valley and is expected to transition to a more zonal
flow overnight. In addition, low-level moisture will increase over
the region from west to east around midnight, allowing clouds to
develop. Low temperatures will be about 10 degrees above normal in
the low to middle 20s.
Sunday...By early Sunday morning, a weak cold front will be nearing
western Wisconsin. Model guidance indicates the low-level moisture
ahead of the cold front will remain trapped by a strong
temperature inversion through Sunday evening. This could keep a low
stratus deck across the region into the evening. If any clearing
occurs, temperatures could quickly rise, especially in the
afternoon. Did raise high temperatures slightly from previous
forecast to the middle 40s to lower 50s, which is about 15 degrees
above normal. However, confidence is not high enough to have
complete clearing. If clearing occurs, high temperatures could rise
to the middle 50s, and near 60 degrees. The weak cold front will
move across the region Sunday evening. Limited moisture is
expected with this cold front, so dry conditions will prevail.
.LONG TERM...Sunday Night Through Saturday
Issued at 340 PM CST Sat Feb 29 2020
No significant systems are anticipated through the extended
period, and temperatures are expected to remain above normal most
days.
The best chance of precipitation looks to be on Tuesday, as a cold
front moves through the western Great Lakes. Upper level forcing
will be present with a short-wave trough and the LFQ of an upper
level jet. There also appears to be some instability, with H8-H7
lapse rates of 6-7 C/KM. The best forcing should impact northern
WI, so will have the highest pops there. The GFS model is more
aggressive with precipitation than the ECMWF, but will only carry
chance pops for now.
Another small chance of precipitation may occur across northern
WI on Wednesday night and Thursday, as a Pacific low pressure
passes by just to our north. A brief period of weak lake-effect
snow showers may impact Vilas County on Thursday night, after the
low shifts east and cooler northwest flow develops.
lows should be mainly in the teens and 20s, with highs in the
upper 30s and 40s.
&&
.AVIATION...for 06Z TAF Issuance
Issued at 1044 PM CST Sat Feb 29 2020
Warm air advection is expected to increase across the area
tonight through much of Sunday. This will allow a temperature
inversion to steepen and create favorable conditions for LLWS at
each of the TAF sites, mainly tonight into early Sunday morning.
This will generally be in the 35-40kt range and generally around
1500-2000ft. There are some indications that a MVFR ceiling may
develop at times Sunday into Sunday night. This will also be a
result of WAA along with an approaching cold front Sunday
afternoon/evening. Hinted at this ahead of the front, over the
western TAF sites, but may need to extend eastward. Otherwise,
high clouds are expected to increase across the area.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....Hykin
LONG TERM......Kieckbusch
AVIATION.......Cooley
Hazardous weather outlook, Feb 29, 2:38 PM CST, 9 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
238 PM CST Sat Feb 29 2020
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012045-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
238 PM CST Sat Feb 29 2020
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
Warmer than average temperatures may cause melting of ice in
rivers, and produce local ice jam flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.
LMZ521-522-541>543-012045-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
238 PM CST Sat Feb 29 2020
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
The probability for widespread hazardous weather is low.
Hykin/Kieckbusch
Flood, Kewaunee
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Kewaunee County, 1.01 mi NNW of Kewaunee to 0.96 mi NNW of Kewaunee
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 44.464, -87.504
Areas around the Kewaunee Marina were often under water due to record high lake levels.
Flood, Oconto
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Oconto County, 2.77 mi NE of Oconto to 2.86 mi ENE of Oconto
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 44.911, -87.844
North Bayshore Road was often under water due to record high lake levels.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Pennsylvania, March 1 to 31, 2020$5.0 million · 1 event
- Flood in Ohio, March 1 to 31, 2020$5.0 million · 1 event
- Drought in Texas, March 1 to 31, 202024 events
- Flash Flooding and Flooding in Missouri, March 1 to 2, 2020$2,000 · 2.25 in hail · 24 events
- High Wind in North Dakota, March 1, 202058 kt wind · 21 events
- Flood in Illinois, March 1 to 31, 2020$20,000 · 1 event
- Flooding in South Dakota, March 1 to 31, 202010 events
- Drought in Texas, March 1 to 31, 20208 events
- High Surf in Hawaii, March 1 to 4, 20208 events
- Drought in Texas, March 1 to 31, 20207 events
- Heavy Snow and High Wind in California, March 1 to 3, 202057 kt wind · 7 events
- Flooding in Arkansas, March 1 to 31, 20206 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 870849, 870850.